We are 218,767 members in 81 forums discussing 154,920 topics.

Help with Abbreviations

Topic: Anyone out there reducing Tamoxifen dosage?

Forum: LCIS (Lobular Carcinoma In Situ) — Just diagnosed, in treatment, or finished treatment for LCIS.

Posted on: Jan 13, 2019 11:42PM

greenie wrote:

They found LCIS and ADH in my left breast this spring. Since summer, I've been on 20mg Tamoxifen, and it's already been a crazy ride:

* a fibroid that ballooned up from 2cm to 12 cm.
* hot flashes
* hair thinning
* surprise crying.

So I was happy to read recently about the new study coming out of SABCS, suggesting that a 5mg dose of Tamoxifen is as effective for those of us with LCIS or atypical hyperplasia as a 20mg dose. My next doctor appointment isn't for a few months but I already have in a question asking if we can lower my dose.

I'm just wondering if anyone else has already switched to a lower dose and if side effects have improved?

Log in to post a reply

Page 1 of 1 (9 results)

Posts 1 - 9 (9 total)

Log in to post a reply

Jan 14, 2019 08:29PM Marconi wrote:

I have stage 3 grade 2 IDC. Tried Anastrazole and exemestane, could not tolerate either. Oncologist prescribed tamoxifenin lastOctober. Within a few weeks I couldn’t tolerate that either. I tried reducing to 10 mgs without success. Am now on 5 mgs for the last several weeks. Aside from some fatigue and mood issues, I’m doing fairly well. I think I’m just one of those who doesn’t do well with hormone inhibitors!

Log in to post a reply

Jan 18, 2019 07:44AM pegasus68 wrote:

I'm sorry I don't have information regarding side effects at 20mg, but I just wanted to chime in about the 5mg dose. Due to LCIS and strong family history, I've been offered tamoxifen for years but always rejected the idea due to potential side effects (but also always wondered if I was making a mistake by not taking it...). After discussing it with my doctor, I agreed to try the 5mg dose supported by the the TAM-01 results presented at SABCS. I got the prescription just a few weeks ago and so far no problems. I'll keep you posted.

Log in to post a reply

Jan 18, 2019 10:12PM greenie wrote:

Thank you @marconi and @pegasus68. It's good to hear that the side effects are minimal at 5mg and also good to hear that other doctors are wiling to give it a try.

Log in to post a reply

Feb 25, 2019 10:09PM Lizcali63 wrote:

I started 5mg also last month.I was worried about side affects at 20mg - depression and weight gain. I’ve just lost 35 lbs and really don’t want to gain it back. I have to cut the 10mgs in half. So far no side effects. Tomorrow my first mammogram since my lumpectomy last May. Very nervous.

Log in to post a reply

Feb 26, 2019 06:50PM pegasus68 wrote:

Liscali, hope the mammogram today went well! Congrats on the weight loss!

After a few more weeks at 5mg, the only 'possible' side effect I've noticed is headaches - although oddly I have gotten the headaches each time the day after I missed a dose (total of three times now - got to get better about my daily dose!), so it may not be related. It's a far different headache than the migraines I usually get so it is new, but I can't really say whether it might be the tamoxifen. But fortunately I have still experienced none of the side effects that sometimes come with the higher dose!

Log in to post a reply

Feb 26, 2019 09:59PM greenie wrote:

Just an update: My oncologist lowered my dose mid-January. I feel like I've had fewer symptoms --less emotional highs and lows, no hot flashes, and no more hair loss. The big uterine growth (presumed fibroid) has continued to grow and is coming out tomorrow (wish me luck), so I don't know if the lowered tamoxifen dose was a factor there. But overall, I'm happy with the lowered dose so far.

Log in to post a reply

Feb 27, 2019 06:44AM - edited Feb 27, 2019 06:44AM by pegasus68

Greenie, I hope your surgery goes well today! Thinking about you - keep us posted!

Glad to hear the other symptoms are decreasing.

Log in to post a reply

Feb 27, 2019 07:35AM greenie wrote:

@pegasus68 thank you!

Log in to post a reply

Mar 12, 2019 01:29AM - edited Mar 12, 2019 01:29AM by SassyMutt

For what it's worth, I've been on Tamoxifen for just over 4 years. I still have night sweats - usually during my menstual cycle. I had hair thinning in the first year - it would come out in small batches when I washed it - but it subsided and was thankfully never noticeable. Just mentioning because maybe the side effects might subside for others too!

Dx 9/2014, LCIS, Grade 2 Surgery 11/6/2014 Lumpectomy: Right

Page 1 of 1 (9 results)